NursGuru

    Exam Review

    1. The nurse is teaching a class on muscular coordination and explains it is the movement of what electrolyte that contributes to the process of muscle contraction and relaxation?
      A)
      Magnesium.
      B)
      Chloride.
      C)
      Calcium.
      D)
      Hydrogen.
    2. A home care nurse administers oral morphine to the patient with cancer pain. When will the nurse expect the medication to reach peak activity?
      A)
      45 minutes.
      B)
      10 minutes.
      C)
      30 minutes.
      D)
      60 minutes.
    3. A patient has been taking Sertraline (Zoloft) 20mg/ml oral concentrate 1ml daily for several weeks and reports being unable to sleep well.What will the nurse do next?
      A)
      Ask the patient what time of day the medication is taken.
      B)
      Recommend asking the provider about weekly dosage.
      C)
      Counsel the patient to take the medication at bedtime.
      D)
      Suggest that the patient request a lower dose.
    4. What assessment finding would indicate the patient's left-sided heart failure is worsening?
      A)
      Increased jugular venous pressure.
      B)
      Liver enlargement.
      C)
      Increased pulse rate.
      D)
      Increased crackles in lung fields.

    Exam Review

    1. The nurse is caring for a patient with Parkinson's Disease.While writing the care plan for the patient, what would be an appropriate diagnosis?
      A)
      Constipation related to dopaminergic effects.
      B)
      Risk for injuries related to CVS effects and PVD.
      C)
      Risk for injury related to CVS effects and incidence of orthostatic hypotension.
      D)
      Diarrhea related to dopaminergic effects.
    2. Order: 1000ml D5W at 120ml/hr. Available: Macro drop 15ml/hr. What is the drip factor in drops per minute?
      A)
      30 gtt/min.
      B)
      33 gtt/min.
      C)
      31 gtt/min.
      D)
      32 gtt/min.
    3. The nurse is caring for a patient who is taking a calcium-channel blocker.What adverse effects would the nurse caution this patient about?
      A)
      Itching and rash.
      B)
      Hypertension and tachycardia.
      C)
      Nausea and diarrhea.
      D)
      Headache and dizziness.
    4. Several nursing students are ordering a poster on the mechanism of the heart.What structure would they label as separating the right half of the heart from the left?
      A)
      Auricle.
      B)
      Syncytia.
      C)
      Bundle of His.
      D)
      Septum.

    Exam Review

    1. A patient who has recently begun taking captopril (Capoten) to treat HTN calls a clinic to report a persistent cough.The nurse will perform which action?
      A)
      Reassure the client that this is nothing to worry about and will diminish over time.
      B)
      Tell the patient to stop taking the drug immediately as this is a serious side effect of the drug.
      C)
      Schedule an appointment with the provider to discuss changing to an ARB.
      D)
      Instruct the patient to go to the emergency room immediately as this is a hypersensitivity reaction.
    2. The nurse is preparing to assist with blood collection on a newly admitted patient who has been taking phenytoin for several years.The provider has ordered a complete blood count and liver function tests.Which other blood test will the nurse discuss with the provider?
      A)
      Coagulation studies.
      B)
      Serum electrolytes.
      C)
      Renal function tests.
      D)
      Blood glucose.
    3. An elderly Native American woman has tested positive for TB. What is another name for this condition?
      A)
      COPD.
      B)
      Bronchiectasis.
      C)
      Emphysema.
      D)
      Consumption.
    4. A patient exhibits ptosis of both eyes and the provider orders edrophonium (Tensilon). The nurse notes immediate improvement of the ptosis.The nurse understands that this patient most likely has which disorder?
      A)
      Myasthenia gravis.
      B)
      Cerebral palsy.
      C)
      Multiple sclerosis.
      D)
      Muscle spasm.

    Exam Review

    1. A nurse admits an older patient to the emergency room with reports of shortness of breath on exertion and a productive cough.The nurse reviews the patient's current medications and the patient says, “I take one pink pill every morning.”. The nurse asks the name of the drug and the patient says she doesn’t know.The patient cannot supply the name of the drug or the purpose of taking it either.This happens with four other medications the patient says she takes.What is an appropriate nursing diagnosis for this patient?
      A)
      Ineffective health maintenance.
      B)
      Noncompliance.
      C)
      Acute confusion.
      D)
      Risk-prone health behavior.
    2. A nurse is caring for a neonate born with a congenital heart abnormality.To better help the parents understand the impact of this disorder, the nurse begins by describing the unusual flow of blood through the heart which takes what course?
      A)
      Deoxygenated blood from the lungs enters the left atrium through the pulmonary artery.
      B)
      Deoxygenated blood from the lungs enters the right atrium through the pulmonary artery.
      C)
      Oxygenated blood from the lungs enters the right atrium through the pulmonary veins.
      D)
      Oxygenated blood from the lungs enters the left atrium through the pulmonary veins.
    3. A nurse is caring for a newly admitted patient who will receive Digoxin to treat cardiac dysrhythmia.The patient takes hydrochlorothiazide and reports regular use of OTC laxatives.Before administering the first dose of Digoxin, the nurse will review the patient’s electrolyte levels with careful attention to which electrolytes?
      A)
      Calcium and magnesium.
      B)
      Potassium and chloride.
      C)
      Potassium and magnesium.
      D)
      Sodium and calcium.
    4. Identify a reason a narcotic agent may be prescribed.
      A)
      Relief of moderate acute pain.
      B)
      Relief of minor pain.
      C)
      Analgesia during sleep.
      D)
      Analgesia during anesthesia.

    Exam Review

    1. A geriatric patient received a narcotic analgesic before leaving the post-anesthesia care unit to return to the regular unit.What is the priority nursing action for the nurse receiving the patient on the regular unit?
      A)
      Administer a non-steroidal anti-inflammatory drug.
      B)
      Put side rails up and place bed in the lowest position.
      C)
      Encourage fluids.
      D)
      Create a restful dark environment.
    2. The nurse is helping develop a plan of care for a patient that has advanced Alzheimer’s disease.The patient will be taking a new medication.Which is a realistic goal for this patient?
      A)
      Exhibit ability to provide self-care.
      B)
      Show improved memory for recent events.
      C)
      Receive appropriate assistance for care needs.
      D)
      Demonstrate improved cognitive function.
    3. A patient diagnosed with Heart Failure would like the nurse to explain what the diagnosis means.How will the nurse explain heart failure?
      A)
      The heart muscle cannot pump effectively, causing a backup of blood.
      B)
      Increased protein leads to reduced oncotic pressure and inability to pull the fluid into the system.
      C)
      The hydrostatic pressure pushing fluids out of the capillary is lower than the oncotic pressure.
      D)
      The decrease in venous pressure from the backup of blood increases hydrostatic pressure.
    4. You are writing a care plan for a patient who is taking anticoagulant.What would be an appropriate nursing diagnosis?
      A)
      Maintain narcan on standby.
      B)
      Notify the healthcare provider of any patient receiving this drug.
      C)
      Evaluate patient for PT for 2.5.
      D)
      Establish safety precautions.

    Exam Review

    1. The nurse is conducting an admission assessment on a patient.When collecting data relating to the medications, the nurse asks “What medications are you taking?” After collecting that information, what other queries should the nurse ask? Select all that apply.
      A)
      Do you take any medication?
      B)
      Do you take this medication?
      C)
      Do you take medications safely when you take them?
      D)
      Do you take any herbs, vitamins or supplements?
      E)
      What OTC medications do you take? .
    2. The nurse is caring for a patient that has seizure disorder.The nurse notes that the patient has reddened gums that bleed when oral care is given.The nurse recognizes this finding as:
      A)
      A sign of poor self-care.
      B)
      A drug interaction with aspirin.
      C)
      An adverse effect of the phenytoin.
      D)
      A symptom of hepatotoxicity.
    3. What is the responsibility of the nurse related to the patient’s drug therapy? Select all that apply.
      A)
      Teaching the patient how to cope with therapy to ensure the best outcome.
      B)
      Altering the drug regime to optimize the outcome.
      C)
      Evaluating the effectiveness of therapy.
      D)
      Providing therapy as well as medications.
      E)
      Recommending over-the-counter medications to treat adverse effects of prescription drug therapy.
    4. When taking a medication history on a patient, why should the nurse ask about complementary or alternative therapies?
      A)
      Many drug alternative therapy interactions can cause serious problems.
      B)
      Natural products may be more effective, and the prescribed drugs may not be needed.
      C)
      Patients starting on new drugs are usually not compliant with medical regimes.
      D)
      The cost of the drug and the alternative therapy may be too expensive for the patient to handle.